Alert archive / Illinois / Wind Chill Advisories in 2016
Wind Chill Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 17, 2016, 3:30 AM CST for 30 counties in Illinois. It took effect at Jan 17, 2016, 10:55 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 3:30 AM CST (09:30 UTC)
- In effect from
- Jan 17, 2016, 10:55 AM CST
- Expired
- Jan 18, 2016, 11:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Lincoln, IL
All 30 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 19 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS43 KILX 170930 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CST SUN JAN 17 2016 ILZ027>031-036-037-171715- /O.NEW.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/ /O.CON.KILX.WC.Y.0002.000000T0000Z-160117T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN 330 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST MONDAY. * WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF AROUND 15 BELOW ZERO THROUGH THIS MORNING. WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO WILL DEVELOP TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ILZ038-040>057-061-171715- /O.NEW.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/ MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 330 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST MONDAY. * WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BAK
5 follow-up statements
064 WWUS43 KILX 171655 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1055 AM CST SUN JAN 17 2016 ...BITTERLY COLD WIND-CHILLS THROUGH MONDAY MORNING... ILZ027>031-036-037-172200- /O.CAN.KILX.WC.Y.0002.000000T0000Z-160117T1700Z/ /O.EXT.KILX.WC.Y.0003.160117T1655Z-160118T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN 1055 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST MONDAY... * WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF AROUND 15 BELOW ZERO THROUGH THIS AFTERNOON. WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO WILL DEVELOP TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ILZ038-040>057-061-172200- /O.CON.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/ MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 1055 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST MONDAY... * WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BARNES
648 WWUS43 KILX 172018 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 218 PM CST SUN JAN 17 2016 ...BITTERLY COLD WIND-CHILLS THROUGH MONDAY MORNING... ILZ027>031-036-037-180500- /O.CON.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN 218 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... * WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ILZ038-040>057-061-180500- /O.CON.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/ MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 218 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST MONDAY... * WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BARNES
969 WWUS43 KILX 180303 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 903 PM CST SUN JAN 17 2016 ...BITTERLY COLD WIND-CHILLS THROUGH MONDAY MORNING... ILZ062-063-066-181200- /O.EXA.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/ CUMBERLAND-CLARK-EFFINGHAM- INCLUDING THE CITIES OF...GREENUP...MARSHALL...EFFINGHAM 903 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST MONDAY. * WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 20 BELOW ZERO TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ILZ027>031-036>038-040>057-061-181200- /O.CON.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 903 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... * WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT INTO MONDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SHIMON
615 WWUS43 KILX 180943 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 343 AM CST MON JAN 18 2016 ILZ027>031-036>038-040>057-061>063-066-181700- /O.CON.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM 343 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND CHILL VALUES...NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO THROUGH THIS MORNING. * OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BAK
061 WWUS43 KILX 181704 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1104 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY HAS EXPIRED... ILZ027>031-036>038-040>057-061>063-066-181815- /O.EXP.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM 1104 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES HAVE SLOWLY CLIMBED ABOVE ADVISORY CRITERIA LATE THIS MORNING...THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. PEOPLE WHO PLAN TO BE OUTSIDE TODAY SHOULD STILL EXERCISE CAUTION AND WEAR EXTRA LAYERS...AS WIND CHILL READINGS FROM ZERO TO 10 BELOW ZERO WILL BE COMMON THROUGH THE AFTERNOON. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 11:46 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 16, 11:46 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 1146 PM CST SAT JAN 16 2016 .UPDATE... ISSUED AT 910 PM CST SAT JAN 16 2016 The arctic front is progressing southeast across IL, with a band of flurries developing along the front northwest of a line from Rushville to Lincoln to Bloomington at 03z/9pm. The 00z ILX sounding showed some dry air to overcome, so the radar returns may be mostly virga at this point. Have added flurries to follow the band of radar returns as it progresses farther southeast. The initial period of snow is expected to dissipate according to HRRR and RAP output, with another wave of snow developing with an upper level wave moving east along the front. High res models show that wave of snow will be mainly in our western counties, with somewhat limited eastward extent. Have delayed the coverage of chance PoPs with the second wave, and lowered the extent of the 50 pct PoPs. A dusting of snow still could develop in a few locations, but the increasing wind will likely push most of that snow off area roads. Updates this evening were mainly needed for the weather and PoP grids. Temps and winds look on track, so will not make any adjustments to the wind chill advisory for our NW counties...mainly NW of the IL river. Updated forecast info is already available. && .SHORT TERM...(Tonight) ISSUED AT 255 PM CST SAT JAN 16 2016 A surge of bitterly cold air is on the way later tonight...as a 1033mb high over Saskatchewan builds southward into the central U.S. An area of lift ahead of the colder airmass associated with a weak mid-level short-wave is spreading across eastern Nebraska into western/central Iowa, where light snow is currently falling. Models show this lift gradually developing eastward into central Illinois later this evening into the overnight hours. Airmass will initially be quite dry at mid/low-levels, so it will take awhile for any precip to develop. Based on time-height cross-sections, it appears strongest lift and deepest column moisture will only be present for a 3-4 hour window from just after midnight into Sunday morning. Have therefore kept conditions dry through the evening, with high chance PoPs for light snow developing along/north of the I-72 corridor after midnight. Accumulations will be minor due to the light and transient nature of the precip, with amounts of one half inch or less anticipated. Main weather story will be the breezy and colder conditions, as overnight lows drop into the single digits and teens. Corresponding wind-chill values will drop below zero along/north of I-72 by dawn Sunday...with the coldest readings of near 15 below zero across the NW KILX CWA. Have issued a Wind Chill Advisory along and north of a Lewistown to El Paso line...and a Special Weather Statement highlighting the cold further southeast to I-72. .LONG TERM...(Sunday through Saturday) ISSUED AT 255 PM CST SAT JAN 16 2016 A weak wave will continue to move across the area Sunday morning, with light amounts of snowfall expected. Due to the weak lift and limited moisture, will continue with just chance pops for the morning only and then have dry weather with skies clearing out in the afternoon. This dry weather will continue thru the rest of the weekend holiday and into Monday night. Then clouds will begin to increase on Tuesday as the next weather system approaches from the west. The mid range models are in very good agreement with this next system with snow expected Tue afternoon through Wed morning/early afternoon. Based on timing of the low pressure area the best chance of snow will be Tuesday night and in southwest IL. Though this system is stronger than the one coming in tonight and it will have more moisture to work with, it doesn't appear that much snow will occur with this system. A couple of inches will be possible, but over a period of 24-30hrs. Another weather system is possible on the heals of the system that will be leaving the area Wed. However, models showing disagreement with track of low pressure area, which effects the location and timing of pcpn. ECMWF takes the sfc low well south, into the Gulf Coastal area and moves it east across FL. The GFS and Canadian are in agreement with each other and bring the sfc low out of OK, through southern MO, and into southern IL. This track would spread more pcpn/snow across the CWA for the later part of the week. So will continue with a blend of models with this end of week system and have chance pops only Thur night across areas east of the IL river, only. Will have just snow in the forecast for now, but this looks like an over-running situation, so a wintry mix of pcpn is not out of the question. New forecasts early next week should give us a better idea on location and pcpn type. Temps will be very cold tonight and tomorrow night. Wind chill advisory for tonight will continue til tomorrow late morning in the northwest. However, with temps expected to be even colder tomorrow night/Mon morning, another advisory is likely and will probably cover the entire CWA. Temps will gradually warm next week and could reach to normal by next Sat. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 1146 PM CST SAT JAN 16 2016 Light snow/flurries are occurring along the arctic cold front as it pushes southeast across central IL. The relatively dry air below the cloud layer is reducing the potential for measurable snow. Radar trends show that the flurries will likely linger until a shortwave moves across Illinois after midnight. HRRR and RAP are downplaying the snowfall coverage, as are the NAM and GFS. Radar loops show precip steadily approaching, so will keep very light snow in the TAFs for the remainder of the night, but overall impact will be minimal due to limited snow accumulation if any. Will keep all TAFs only as low as MVFR clouds, as upstream IFR conditions seem to be maintaining a path to the SW of our counties. Snowfall chances could linger through the morning hours, but all precip should end by midday as the very dry airmass arrives on brisk NW winds. Winds will shift from W to NW after the passage of the arctic front, with speeds increasing later tonight as pressure rises ramp up in the wake of the front. By 12z, winds could already be gusting to 25kt in PIA, with those gusts advancing to CMI/DEC by 14z. Forecast soundings show clearing skies progressing into the area from the northwest Sunday afternoon, with clear conditions at all TAF sites by mid-afternoon. && .ILX Watches/Warnings/Advisories... Wind Chill Advisory from 3 AM to 11 AM CST Sunday for ILZ027>031- 036-037. && UPDATE...Shimon SHORT TERM...Barnes LONG TERM...Auten AVIATION...Shimon
Hazardous weather outlook, Jan 16, 3:12 PM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CST SAT JAN 16 2016 ILZ027>031-036-037-171200- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 312 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND SHARPLY COLDER CONDITIONS LATE TONIGHT INTO EARLY SUNDAY MORNING. WIND CHILL VALUES WILL DROP TO AROUND 15 BELOW ZERO BY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL PLUNGE INTO THE 20 BELOW TO 25 BELOW ZERO RANGE BY LATE SUNDAY NIGHT AND MONDAY MORNING. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT WEEK. HENRY IS FORECAST TO DROP BELOW FLOOD STAGE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. ILZ038-040>057-061-171200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 312 PM CST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND SHARPLY COLDER CONDITIONS LATE TONIGHT INTO EARLY SUNDAY MORNING. WIND CHILL VALUES WILL DROP TO BETWEEN 5 BELOW AND 10 BELOW ZERO BY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL PLUNGE INTO THE 15 BELOW TO 20 BELOW ZERO RANGE BY LATE SUNDAY NIGHT AND MONDAY MORNING. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. ILZ062-063-066>068-071>073-171200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 312 PM CST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND SHARPLY COLDER CONDITIONS ON SUNDAY. WIND CHILL VALUES WILL DROP INTO THE SINGLE DIGITS ABOVE ZERO SUNDAY MORNING...THEN WILL PLUNGE INTO THE 10 BELOW TO 15 BELOW ZERO RANGE BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BARNES
Nearby
Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.